Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

20 Something Moms 20 Something Moms

Birth Control- The Stuff You Don't Hear About (Edit)

Posted by on Jan. 23, 2013 at 6:30 PM
  • 412 Replies
6 moms liked this

So reading another post had me thinking about birth control.  Has anyone had NEGATIVE side effects from birth control?

I was on the pill between pregnancies, from 2006-2010. My skin was always clear, my periods on time and my weight, eh, so so. I never truly dieted so I don't know if my weight changed due to pill or lack of diet. 

I tried Mirena when I decided I was finished having children in 2008. My uterus rejected it, causing it to get stuck in my cervix and that lead to staph. My OBGYN office wouldn't connect me to my doctor, they said I was sick from  the flu that was going around. After it was finally removed, I went back on the pill.

I had my son in 2011. I got a tubal. After the first few months after my body regulated itself after the baby, I realized something. I felt a LOT different than I did the last 6 years or so. I used to suffer from anxiety pretty badly, depression, mood swings, anger, stress to the point my MIL was truly worried I'd have a stroke. These were thing I attributed to part of my personality. Now, that I haven't been on any birth control or pregnant in a year or so, I find myself happy, calm, I don't stay up all night worrying like I used to. I am hard to anger. Patient. Excited about the future. Weight loss is very easy for me now. I used to get anxiety over watching House because I was afraid of getting sick. I feel like a different person.

I don't know how much has to do with the pill or if I just grew up, but I'm just curious if anyone has ever had a similar experience?


EDIT:

I'd like to thank everyone for sharing their experiences! We all know what the fine print says about possible stroke or embolism but no one really thinks it will happen, or happen often. And as for your emotions, it's hard to put depression and the pill together so sometimes you just suffer alone without knowing why. Hopefully some of the replies here were able to help others! 

by on Jan. 23, 2013 at 6:30 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
steffielou_who
by Stefanie on Jan. 23, 2013 at 6:38 PM

Nope.. Been on the pill for about 3 years after bleeding a never ending period that lasted a couple of months.. I had gotten tired of it, plus we were going on vacation and spending it on my period would not be fun!

But no, to answer your question. And I normally have badly broken out skin but it has been amazing for the past couple months.. My weight is bad anyway and my period is predictable!

ZakkarysMom
by Bronze Member on Jan. 23, 2013 at 6:42 PM
3 moms liked this
I was on the patch for 3 months after my 2nd son was born. I was then hospitalized with a pulmonary embolism. I was very healthy and never smoked. I was 24.
Posted on CafeMom Mobile
MommieSDW
by on Jan. 23, 2013 at 6:47 PM
2 moms liked this

OMG. That was always my nightmare. No one ever really talks about the big side effects like a PE or stroke. Are you ok now? Do you have lasting health issues because of it?

Quoting ZakkarysMom:

I was on the patch for 3 months after my 2nd son was born. I was then hospitalized with a pulmonary embolism. I was very healthy and never smoked. I was 24.
Serenitymom
by on Jan. 23, 2013 at 6:52 PM

Between the pill and the depo shot, it contributed to my depression. I wasn't on the pill long because I forget to take it from time to time. I'm about to get my tubes tied because I want off the depo. Due to the fact I have three kids now, and am not going to have any more kids, and wanted a more permanent option. I got referred to a doctor who does tubals very often, so the risk of something bad happening would be reduced, although I am afraid that my cramps and moodswings will come back. The only thing I've experienced with the depo is depression and some weight gain. Other than that, I've become very  emotionally stable, no homonal issue (which means as a single mom, going without a sex life doesn't really bother me - another worry once I get my tubes tied), and not many anxiety problems. I haven't even had my monthly period in three years, which is one less thing I had to worry about. I'll see how getting a tubal will effect me, I hope its not so bad.

ZakkarysMom
by Bronze Member on Jan. 23, 2013 at 7:07 PM
I had to be on Wafarin for 6 months. And I had to have my blood drawn alot to check the levels of the med. When I got pregnant with my 3rd I was considered high risk. I had to give myself daily injections of Lovenox into my belly! After he was born I had to continue for 3 months. And I had to meet with my Hematologist often. I still see him from time to time to see how Im doing and to check my blood. Make sure Im not developing another clot. Im at risk of having another one. I have to eat right and exercise. And not stand or sit too long..that causes blood to pool in your legs. Thats where clots start.


Quoting MommieSDW:

OMG. That was always my nightmare. No one ever really talks about the big side effects like a PE or stroke. Are you ok now? Do you have lasting health issues because of it?

Quoting ZakkarysMom:

I was on the patch for 3 months after my 2nd son was born. I was then hospitalized with a pulmonary embolism. I was very healthy and never smoked. I was 24.

Posted on CafeMom Mobile
sissy852
by on Jan. 23, 2013 at 7:11 PM
Nope but i only used bc 1 time and it was to regulate my periods. My first period was 40 days long
Posted on CafeMom Mobile
StrawberryCool
by on Jan. 23, 2013 at 7:12 PM
I refuse to use another birth control pill or item in my entire life.

Mirena gave me a uti, I got so sick from I was in and out of er for a week.

And its caused me alot of weight issues and other issues
Posted on the NEW CafeMom Mobile
erin708
by Silver Member on Jan. 23, 2013 at 7:30 PM
I've always been on the pill when not pregnant. Only bad experience is from loestrin. Had constant terrible palpitaions.
Posted on CafeMom Mobile
MMerrill
by Melissa on Jan. 23, 2013 at 9:11 PM
1 mom liked this

I believe BC is horrible to put you your body, period.  Each of them with their own benefits yet horrible side effects.  I wish I didn't have to put that crap in my body but there is no way I can risk getting pregnant again any time soon, due to health issues.  In a few years when I do decide to have my second and last child, I'm getting my tubes tied and I can't wait!  

wedding countdown

Lilypie Premature Baby tickers

TheMommaJessie
by Bronze Member on Jan. 23, 2013 at 9:16 PM

i had 2 have my gallbladder removed because the birth control caused severe gall stones

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)